Alert archive / Colorado / River Flood Warnings in 2013

River Flood Warning 3, NWS Pueblo, CO

August 9, 2013Bent County, Colorado

NWS Pueblo, CO issued this river flood warning at Aug 9, 2013, 12:56 PM MDT for Bent County, Colorado. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2013, 12:56 PM MDT (18:56 UTC)
Expired
Aug 11, 2013, 6:24 AM MDT
In force
41 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Bent County, CO

The radar

The Pueblo radar (KPUX), 112 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Purgatoire River near Las Animas (LAPC2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07128500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WGUS45 KPUB 091856
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1256 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY.

.HEAVY RAINS HAVE FALLEN OVER THE RIVER BASIN DURING THE PAST COUPLE
OF DAYS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0 INCHES
OF RAIN DURING THIS PERIOD. THE RIVER HAS CRESTED JUST ABOVE
FLOOD STAGE...AND IS EXPECTED TO DROP BACK BELOW FLOOD STAGE THIS
EVENING. IMPACTS SHOULD BE LIMITED TO MINOR AGRICULTURAL
FLOODING NEAR THE RIVER BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC011-100656-
/O.NEW.KPUB.FL.W.0003.130809T1856Z-130810T1312Z/
/LAPC2.1.ER.130809T1810Z.130810T0000Z.130810T0112Z.UU/
1256 PM MDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* UNTIL SATURDAY MORNING.
* AT 12:15 PM FRIDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.1 FEET BY EARLY
  THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THIS 
  EVENING.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW 
  LYING AREAS ALONG THE RIVER.

$$
6 follow-up statements
759 
WGUS85 KPUB 100051
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT FRI AUG 9 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. 

.HEAVY RAINS HAVE FALLEN OVER THE RIVER BASIN DURING THE PAST COUPLE
OF DAYS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0 INCHES
OF RAIN DURING THIS PERIOD. THE RIVER IS EXPECTED TO CREST JUST ABOVE
FLOOD STAGE AT 9.4 FEET...AND IS EXPECTED TO DROP BACK BELOW FLOOD
STAGE SATURDAY MORNING. IMPACTS SHOULD BE LIMITED TO MINOR
AGRICULTURAL FLOODING NEAR THE RIVER BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC011-101251-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-130811T0112Z/
/LAPC2.1.ER.130809T1810Z.130810T0600Z.130810T1312Z.UU/
651 PM MDT FRI AUG 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 PM FRIDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.4 FEET BY AFTER
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MIDMORNING 
  TOMORROW.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW 
  LYING AREAS ALONG THE RIVER.

$$
137 
WGUS85 KPUB 100855
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
255 AM MDT SAT AUG 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY.

.WATER LEVELS REMAIN HIGH ALONG THE PURGATOIRE RIVER NEAR
LAS ANIMAS.  RECENT HEAVY RAINS HAVE BROUGHT THE PURGATOIRE
NEAR LAS ANIMAS CLOSE TO FLOOD STAGE.  MINOR AGRICULTURAL
FLOODING INTO LOW LYING AREAS ALONG THE RIVER IS EXPECTED
TO CONTINUE THROUGH SATURDAY. MAJOR FLOODING...POSING A
SERIOUS THREAT TO LIFE AND PROPERTY...IS NOT EXPECTED AT
THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC011-102055-
/O.CON.KPUB.FL.W.0003.000000T0000Z-130811T0112Z/
/LAPC2.1.ER.130809T1810Z.130809T2345Z.130810T1312Z.UU/
255 AM MDT SAT AUG 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:15 AM SATURDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW 
  LYING AREAS ALONG THE RIVER.

$$
751 
WGUS85 KPUB 101656
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1056 AM MDT SAT AUG 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. 

WATER LEVELS REMAIN HIGH ALONG THE PURGATOIRE RIVER NEAR
LAS ANIMAS.  RECENT HEAVY RAINS HAVE BROUGHT THE PURGATOIRE
NEAR LAS ANIMAS TO MINOR FLOOD STAGE.  MINOR AGRICULTURAL
FLOODING INTO LOW LYING AREAS ALONG THE RIVER IS EXPECTED
TO CONTINUE THROUGH SATURDAY. MAJOR FLOODING...POSING A
SERIOUS THREAT TO LIFE AND PROPERTY...IS NOT EXPECTED AT
THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC011-110456-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-130811T0600Z/
/LAPC2.1.ER.130809T1810Z.130809T2345Z.130810T1800Z.UU/
1056 AM MDT SAT AUG 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM SATURDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW 
  LYING AREAS ALONG THE RIVER.

$$
199 
WGUS85 KPUB 102238
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT SAT AUG 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. 

....THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. 

WATER LEVELS REMAIN HIGH ALONG THE PURGATOIRE RIVER NEAR
LAS ANIMAS THIS SATURDAY AFTERNOON. RECENT HEAVY RAINS HAVE 
BROUGHT THE PURGATOIRE NEAR LAS ANIMAS TO MINOR FLOOD STAGE.  

MINOR AGRICULTURAL FLOODING INTO LOW LYING AREAS ALONG THE 
RIVER IS EXPECTED TO CONTINUE THROUGH THIS EVENING. MAJOR 
FLOODING...POSING A SERIOUS THREAT TO LIFE AND PROPERTY...IS 
NOT EXPECTED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC011-111038-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-130811T1227Z/
/LAPC2.1.ER.130809T1810Z.130810T2215Z.130811T0027Z.UU/
438 PM MDT SAT AUG 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:15 PM SATURDAY THE STAGE WAS 9.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS EVENING.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW 
  LYING AREAS ALONG THE RIVER.

$$
424 
WGUS85 KPUB 110111
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT SAT AUG 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. 

.WATER LEVELS REMAIN HIGH ALONG THE PURGATOIRE RIVER NEAR
LAS ANIMAS THIS SATURDAY EVENING AFTER RECENT HEAVY RAINS  
BROUGHT THE PURGATOIRE NEAR LAS ANIMAS TO MINOR FLOOD STAGE.  

THE RIVER APPEARS TO BE CRESTING...AND IS EXPECTED TO CONTINUE 
TO FALL BELOW FLOOD STAGE THROUGH THE REST OF THE EVENING. 

MINOR AGRICULTURAL FLOODING INTO LOW LYING AREAS ALONG THE 
RIVER IS EXPECTED TO CONTINUE THROUGH THIS EVENING. MAJOR 
FLOODING...POSING A SERIOUS THREAT TO LIFE AND PROPERTY...IS 
NOT EXPECTED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC011-111311-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-130811T1528Z/
/LAPC2.1.ER.130809T1810Z.130811T0015Z.130811T0328Z.UU/
711 PM MDT SAT AUG 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 PM SATURDAY THE STAGE WAS 9.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS EVENING.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW 
  LYING AREAS ALONG THE RIVER.

$$
805 
WGUS85 KPUB 111224
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
624 AM MDT SUN AUG 11 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY.

.THE RIVER HAS DROPPED WELL BELOW FLOOD STAGE IN THIS AREA.
THE RIVER LEVEL SHOULD CONTINUE TO SLOWLY FALL THROUGHOUT THE
DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC011-111254-
/O.CAN.KPUB.FL.W.0003.000000T0000Z-130811T1528Z/
/LAPC2.1.ER.130809T1810Z.130811T0100Z.130811T0217Z.UU/
624 AM MDT SUN AUG 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* AT  5:15 AM SUNDAY THE STAGE WAS 5.2 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  8:17 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.0 FEET BY 
  MIDMORNING TODAY.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 11:25 AM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 9, 11:25 AM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1125 AM MDT FRI AUG 9 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 557 AM MDT FRI AUG 9 2013

...GENERALLY LESS STORM COVERAGE AND INTENSITY TODAY...

THE GRADUALLY DECREASING TREND IN STORM COVERAGE AND INTENSITY IS
EXPECTED TO CONTINUE TODAY.  THE OLD UPPER LOW OF THE PAST 2 DAYS IS
FINALLY PUSHING INTO KANSAS THIS MORNING.  LEFT BEHIND OVER COLORADO
IS A WEAK BUT BUILDING UPPER LEVEL RIDGE.  PLENTY OF MOISTURE STILL
RESIDES BENEATH THE RIDGE OVER COLORADO...SO DAYTIME HEATING WILL
ONCE AGAIN TRIGGER SHOWERS AND THUNDERSTORMS...SCATTERED ACROSS THE
AREA.  HOWEVER...WITH THE LOSS OF THE UPPER LEVEL TROUGH THAT WAS
OVER US YESTERDAY...THE ATMOSPHERE PROBABLY WON'T BE QUITE AS
PRODUCTIVE ON THE CONVECTIVE FRONT.  THE ATMOSPHERE WILL LIKELY BE A
BIT MORE STABLE AND SUBSIDENT...HELPING TO TAME SOME OF THE
THUNDERSTORM ACTIVITY.  ALTHOUGH STORM COVERAGE AND INTENSITY WILL
GENERALLY DECREASE FROM WHAT WAS SEEN YESTERDAY...THERE WILL STILL
BE A FEW STRONG STORMS...PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS
AND SMALL HAIL.  IF ONE THESE STORMS RAINS TOO HARD OR MOVES TOO
SLOWLY...IT COULD PRODUCE LOCAL FLASH FLOODING.  THIS IS ESPECIALLY
TRUE ON AREA BURN SCARS...SO A WATCHFUL EYE TO THE SKY WILL BE
NECESSARY ONCE AGAIN TODAY.

TEMPS WILL WARM A BIT ACROSS THE AREA TODAY BUT STILL REMAIN A
COMFORTABLE 5-10 DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR.
NORMAL HIGHS FOR COLORADO SPRINGS...PUEBLO AND ALAMOSA TODAY ARE
83...91 AND 81...RESPECTIVELY.  FORECAST HIGHS FOR THESE LOCATIONS
TODAY ARE 74...81 AND 76...RESPECTIVELY.  NICE. LW

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 557 AM MDT FRI AUG 9 2013

LONGER TERM METEOROLOGICAL CONDITIONS CONTINUE TO BE
TEMPERATURES AND POPS.

WARMER AND SOMEWHAT DRIER CONDITIONS ARE STILL EXPECTED TO DEVELOP
OVER THE FORECAST DISTRICT FROM THIS WEEKEND INTO MONDAY AS
FORECAST PRECIPITABLE WATERS OVER AREAS SUCH AS THE I-25 CORRIDOR
GENERALLY ARE PROJECTED TO REMAIN UNDER ONE INCH DURING THIS
TIME-FRAME.

ALTHOUGH A SOMEWHAT DRIER AIRMASS WILL BE LOCATED OVER SOUTHERN
COLORADO...STILL ANTICIPATE THAT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS AS WELL AS WARMER TEMPERATURES WILL BE NOTED OVER
THE CWFA FROM THIS WEEKEND INTO MONDAY. SOME OF THE STRONGER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
AS WELL AS POTENTIAL BURN SCAR FLOODING ISSUES.

LATEST COMPUTER SIMULATIONS AND FORECAST MODEL SOUNDINGS STILL
SUGGEST THAT INCREASED POPS IN COMBINATION WITH NEAR SEASONAL
TEMPERATURES SHOULD THEN BE NOTED BEGINNING AS EARLY AS LATER
MONDAY AND CONTINUING INTO MID-WEEK AS INCREASINGLY MOIST
NORTHEASTERLY TO EASTERLY FLOW DEVELOPS OVER THE FORECAST
DISTRICT...WITH HIGHEST ACCUMULATING PRECIPITATION POTENTIAL ONCE
AGAIN FAVORING EASTERN PORTIONS. FORECAST PRECIPITABLE WATERS
EXCEEDING ONE INCH AT TIMES WILL ONCE AGAIN BE NOTED FROM LATER
MONDAY INTO AT LEAST WEDNESDAY.

AT THIS TIME...IT STILL APPEARS THAT THE HIGHEST POTENTIAL FOR
LOCALIZED HEAVY RAIN NEXT WEEK SHOULD BE NOTED ON TUESDAY AND
WEDNESDAY AND POSSIBLY CONTINUE INTO THURSDAY. ALSO...GENERALLY
LIGHT GRADIENT WINDS SHOULD BE NOTED OVER THE FORECAST DISTRICT
DURING THE LONGER TERM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1117 AM MDT FRI AUG 9 2013

A SHORTWAVE IS MOVING INTO SOUTHWEST COLORADO AND WESTERN NEW
MEXICO WITH SOME LIGHTNING STRIKES OVER NORTHERN NEW MEXICO. THIS
DISTURBANCE WILL DEVELOP SOME THUNDERSTORMS AT THE TAF SITES FROM
ROUGHLY 20Z LASTING UNTIL AROUND 02Z. THERE WILL BE ENOUGH
MOISTURE FOR HEAVY DOWNPOURS WITH THE STORMS...RESULTING IN SOME
LOCAL IFR CONDITIONS ASSOCIATED WITH THE DOWNPOURS. A SECOND
SHORTWAVE WILL PASS ACROSS SOUTHERN COLORADO BETWEEN 09Z AND 15Z
SATURDAY. CURRENTLY BELIEVE ATMOSPHERE WILL BE TOO STABLE TO
MENTION TS IN THE TAFS OVERNIGHT. WILL HAVE TO MONITOR FOR
POTENTIAL OF ANOTHER ROUND OF CONVECTION OVERNIGHT AT THE TAF
SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...PGW
Hazardous weather outlook, Aug 9, 11:53 AM MDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT FRI AUG 9 2013

COZ058>089-093>099-101800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1153 AM MDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE AREA. THE STORMS ARE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. LOCAL FLASH
FLOODING IS POSSIBLE FROM THE STRONGER STORMS OR STORMS WHICH MOVE
SLOWLY. THIS IS ESPECIALLY TRUE ON AREA BURN SCARS...SO A WATCHFUL
EYE TO THE SKY WILL BE NECESSARY ONCE AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN
COLORADO FROM SATURDAY INTO THURSDAY WITH THE MOST WIDESPREAD
ACTIVITY EXPECTED FROM LATER MONDAY INTO AT LEAST NEXT WEDNESDAY.
THE POTENTIAL STILL EXISTS THAT ISOLATED HEAVY THUNDERSTORMS
CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING WILL BE POSSIBLE
...ESPECIALLY IN AND NEAR AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER MOST OF SOUTHERN COLORADO TODAY.

06/06

In the hours before

Special weather statement, Aug 9, 12:19 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1219 PM MDT FRI AUG 9 2013

COZ099-092130-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...SPRINGFIELD...WALSH
1219 PM MDT FRI AUG 9 2013

RAINFALL FROM THURSDAY NIGHT WAS CAUSING WATER TO FLOW IN NORMALLY
DRY CREEK DRAINAGES ACROSS BACA COUNTY. WATER IN THE HORSE CREEK
DRAINAGE WILL BE HIGH ENOUGH TO CAUSE COUNTY OFFICIALS TO CLOSE
COUNTY ROADS 43 AND 45 NORTH OF WALSH. PLEASE TAKE ALTERNATE
ROUTES TO GET TO YOUR DESTINATION IN EAST CENTRAL BACA COUNTY.

TLM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:26 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 9, 5:37 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 9, 5:52 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min

Nearby

River Flood Warnings in Colorado, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.